Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 5, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at May 21, 2019, 4:28 PM CDT for Dickinson County, Geary County, Kansas. It was in force for 32 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2019, 4:28 PM CDT (21:28 UTC)
- Expired
- May 21, 2019, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dickinson County, KS, Geary County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:36 PM CDT | TORNADO | 3 Sse Enterprise, KS | SPOTTER WAS LOCATED 7 MILES SOUTH OF ENTERPRISE AND WAS LOOKING AT THE TORNADO. IT WAS MAKING BRIEF TOUCHDOWNS AND BECOMING MORE RAIN WRAPPED. |
| May 21, 4:45 PM CDT | TORNADO | 3 Ese Enterprise, KS | TORNADO DAMAGE NEAR PAINT RD AND 2000 AVE REPORTS OF 5 POWER POLES SNAPPED ROUGHLY HALFWAY UP. |
| May 21, 4:45 PM CDT | TORNADO | 5 S Chapman, KS | BRIEF TORNADO TOUCHDOWN NEAR N 2100 AVE AND RAIN RD, MOVING NORTHEAST. SIGHTING OF SOME DEBRIS GETTING KICKED UP. TYPE OF DEBRIS UNKNOWN AT THIS TIME. |
| May 21, 4:46 PM CDT | TORNADO | 2 Ne Chapman, KS | KANSAS HIGHWAY PATROL REPORTS RAIN-WRAPPED TORNADO ALONG INTERSTATE 70 NEAR MILE MARKER 287. |
| May 21, 4:46 PM CDT | TORNADO | 2 Ssw Chapman, KS | TORNADO NEAR RAIN RD AND 2400 AVE. TREE DEBRIS NOTED. |
| May 21, 4:48 PM CDT | TORNADO | 4 Nne Chapman, KS | K 18 HWY EAST OF SAGE RD, BRIEF TOUCHDOWN OF A ROPE TORNADO. |
| May 21, 4:51 PM CDT | TORNADO | 2 E Chapman, KS | SOLDIER VIEWING FROM MILFORD LAKE DAM COULD SEE A TORNADO BRIEFLY BUT IT LIFTED AND WAS HAVING A HARD TIME REORGANIZING. |
| May 21, 4:59 PM CDT | TORNADO | 6 Ne Chapman, KS | VIDEO ON SOCIAL MEDIA CONFIRMING TORNADO TOUCHDOWN. |
| May 21, 5:00 PM CDT | FUNNEL CLOUD | 4 Ene Chapman, KS | FUNNEL CLOUD REPORTED NEAR I-70 AND THE GEARY AND DICKINSON COUNTY LINE. |
| May 21, 5:03 PM CDT | HAIL 1 | 6 Nne Chapman, KS | COULDNT SEE THE TORNADO BUT HAD QUARTER SIZE HAIL. |
| May 21, 5:04 PM CDT | TORNADO | 6 Wnw Junction City, KS | CONFIRMED TORNADO JUST SOUTH OF MILDFORD LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299
WFUS53 KTOP 212128
TORTOP
KSC041-061-212200-
/O.NEW.KTOP.TO.W.0005.190521T2128Z-190521T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
428 PM CDT Tue May 21 2019
The National Weather Service in Topeka has issued a
* Tornado Warning for...
Eastern Dickinson County in central Kansas...
Southwestern Geary County in east central Kansas...
* Until 500 PM CDT.
* At 427 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Hope, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Enterprise around 440 PM CDT.
Chapman around 455 PM CDT.
Junction City around 500 PM CDT.
This includes Interstate 70 between mile markers 283 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3912 9697 3894 9671 3887 9684 3887 9689
3884 9689 3871 9713 3878 9724
TIME...MOT...LOC 2127Z 221DEG 28KT 3879 9712
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Skow4 follow-up statements
602
WWUS53 KTOP 212132
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
432 PM CDT Tue May 21 2019
KSC041-061-212200-
/O.CON.KTOP.TO.W.0005.000000T0000Z-190521T2200Z/
Dickinson-Geary-
432 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN DICKINSON AND SOUTHWESTERN GEARY COUNTIES...
At 432 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles south of Enterprise, moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail. A funnel cloud has been
reported with this storm.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Enterprise around 435 PM CDT.
Chapman around 450 PM CDT.
Junction City around 500 PM CDT.
This includes Interstate 70 between mile markers 283 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3897 9675 3878 9709 3883 9720 3912 9697
TIME...MOT...LOC 2132Z 217DEG 30KT 3884 9709
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Skow720
WWUS53 KTOP 212136
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
436 PM CDT Tue May 21 2019
KSC041-061-212200-
/O.CON.KTOP.TO.W.0005.000000T0000Z-190521T2200Z/
Dickinson-Geary-
436 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN DICKINSON AND SOUTHWESTERN GEARY COUNTIES...
At 436 PM CDT, a confirmed tornado was located near Enterprise,
moving northeast at 30 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Chapman around 450 PM CDT.
Junction City around 500 PM CDT.
This includes Interstate 70 between mile markers 282 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3898 9676 3881 9707 3886 9718 3912 9697
TIME...MOT...LOC 2136Z 218DEG 28KT 3888 9707
TORNADO...OBSERVED
HAIL...1.25IN
$$
Skow024
WWUS53 KTOP 212143
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
443 PM CDT Tue May 21 2019
KSC041-061-212200-
/O.CON.KTOP.TO.W.0005.000000T0000Z-190521T2200Z/
Dickinson-Geary-
443 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN DICKINSON AND SOUTHWESTERN GEARY COUNTIES...
At 442 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Enterprise, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported a funnel cloud. A brief tornado
was reported earlier with this storm.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chapman around 450 PM CDT.
Junction City around 500 PM CDT.
This includes Interstate 70 between mile markers 282 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3898 9676 3884 9702 3892 9713 3912 9697
TIME...MOT...LOC 2142Z 219DEG 25KT 3891 9704
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Skow320
WWUS53 KTOP 212145
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
445 PM CDT Tue May 21 2019
KSC041-061-212200-
/O.CON.KTOP.TO.W.0005.000000T0000Z-190521T2200Z/
Dickinson-Geary-
445 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN DICKINSON AND SOUTHWESTERN GEARY COUNTIES...
At 445 PM CDT, a confirmed tornado was located near Chapman, moving
northeast at 25 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Chapman around 455 PM CDT.
Junction City around 500 PM CDT.
This includes Interstate 70 between mile markers 283 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3898 9676 3886 9703 3893 9712 3912 9697
TIME...MOT...LOC 2145Z 226DEG 20KT 3892 9702
TORNADO...OBSERVED
HAIL...1.00IN
$$
SkowWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at May 21, 3:58 PM CDT, 30 minutes earlier.
Area forecast discussion, May 21, 3:58 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Topeka KS 358 PM CDT Tue May 21 2019 .SHORT TERM...(This evening through Wednesday) Issued at 356 PM CDT Tue May 21 2019 This afternoon the nearly vertically-stacked closed mid-level low and surface low were quickly lifting northward into western KS, with the associated surface warm front gradually lifting northward toward the CWA. Despite the widespread morning precipitation diminishing by late morning, there has been very little in the way of breaks in the cloud cover this afternoon, thus limiting the rise in temperatures as readings are generally in the 50s with low 60s starting to extend into central and east central KS. However, some better clearing in the cloud cover was noted into central KS, and this break in the cloud cover was enough to support some increased instability to get scattered thunderstorm development ahead of the warm front. With the northward lift of the warm front, dewpoints into the 60s were also gradually lifting into central to east central KS. Model guidance continues to show steepening low-level and mid-level lapse rates late this afternoon into this evening, supporting increased instability ahead of the warm front. This increasing instability combined with very strong deep layer shear should support scattered thunderstorm development where the more favorable cloud cover scattering has occurred. Some strong to severe storms are possible, with large hail being the primary hazard. However, with favorable SRH in place, also cannot rule out the potential for a few tornadoes with this scattered thunderstorm activity. There is still some uncertainty in the coverage of these thunderstorms into this evening, but, in general, the best potential looks to be stretched across central to north central and northeast KS. As the surface low and associated warm front quickly lift to the north, thunderstorms should exit to the north by mid to late evening with diminishing cloud cover expected overnight. As a result, low temperatures tonight look to drop into the mid 40s to low 50s. A very brief period of dry weather is expected through much of the day Wednesday before the next surface warm front starts lifting northward toward the area. Scattered showers and storms look to develop along and north of this lifting warm front, with models showing the northern extent of this precipitation possibly extending into east central KS by mid/late Wednesday afternoon. Decent heating should occur through the day with southwesterly surface winds aiding in afternoon temperatures reaching into the 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 356 PM CDT Tue May 21 2019 On Wednesday, the upper-level low will continue to pivot towards the High Plains as a positively-tilted trough enters the southwest US. Higher surface pressure will overspread the area as a shortwave ridge begins to move over the Central Plains. Models indicate that there could be a weak boundary associated with the inverted surface trough. On Wednesday night as the low-level jet increases, convergence and moisture advection into this boundary could be a focus for thunderstorm development. 0-6 km bulk shear is forecast to be around 60 kts with modest instability. This would support organized updrafts and the potential for large hail and damaging winds. With the potential for additional rainfall starting Wednesday evening, a new flash flood watch may be needed into Thursday. For Thursday and Thursday night, the aforementioned upper low will traverse the Rockies and into the High Plains region. In response, lee troughing will help transport warm, moist air into the region. With increasing instability and deep layer shear on the order of 55 kts, there could be the potential for organized supercell thunderstorms. Better environmental forcing will be west of the forecast area, so it appears that storms will initiate in western KS and move into the forecast area during the afternoon and evening. Forecast hodographs across north-central KS support the risk for tornadoes. Beyond Thursday night, models show continuous southwest flow aloft for the remainder of the period. With this continuing pattern and the potential for lingering boundaries, continuous showers and thunderstorms are possible through the end of the period. With soils already wet from previous rain, flooding and flash flooding will be possible with any prolonged period of precipitation. High temperatures throughout the period should stay around normal with highs near 80 and low temperatures in the mid 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1256 PM CDT Tue May 21 2019 MVFR ceilings will continue for TOP and FOE, and IFR ceilings for MHK as precipitation continues through the area. Isolated thunderstorms are possible later in the afternoon and into the evening. Confidence in thunderstorm intensity and coverage is uncertain at this time. Strong surface winds will veer through the period and continue through the evening and morning hours for all sites. LLWS is possible at TOP and FOE as the low-level jet increases this evening. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for KSZ008>012- 020>024-026-034>040-054>056-058-059. && SHORT TERM...Hennecke LONG TERM...Bunker/Hennecke AVIATION...Bunker/Hennecke
Hazardous weather outlook, May 21, 4:05 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 405 PM CDT Tue May 21 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-222115- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 405 PM CDT Tue May 21 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Additional rainfall will continue to exacerbate flooding across the area, with several rivers rising into or above flood stage. Flash flooding is also possible for locations receiving locally heavy rainfall over saturated ground, and a flash flood watch remains in effect through this evening. Scattered thunderstorms are expected across portions of central, north central, and northeast Kansas with some strong to severe storms possible. Large hail is the primary hazard, with some damaging winds and a few tornadoes also possible. These thunderstorms should exit to the north and diminish by mid to late evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday evening thunderstorms may bring another chance for severe weather, with another threat for severe storms Thursday into Thursday night. River flooding is expected to continue through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of north central to central Kansas tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, May 21, 11:34 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1134 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HEAVY RAIN 6 NE TALMAGE 39.09N 97.18W
05/21/2019 M1.77 INCH DICKINSON KS PUBLIC
24 HOUR TOTAL.
&&Local storm report, May 21, 12:46 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1246 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HEAVY RAIN 6 NE TALMAGE 39.09N 97.18W
05/21/2019 M1.77 INCH DICKINSON KS PUBLIC
24 HOUR TOTAL.
1036 AM HEAVY RAIN 2 SE HOYT 39.22N 95.67W
05/21/2019 M2.05 INCH JACKSON KS CO-OP OBSERVER
24 HOUR RAINFALL.
1014 AM HEAVY RAIN 6 E NEW STRAWN 38.27N 95.63W
05/21/2019 M5.70 INCH COFFEY KS TRAINED SPOTTER
24 HOUR TOTAL.
0940 AM HEAVY RAIN 2 WNW OLSBURG 39.44N 96.64W
05/21/2019 E1.25 INCH POTTAWATOMIE KS TRAINED SPOTTER
24-HR RAINFALL TOTAL.
0851 AM HEAVY RAIN 3 ENE WAKEFIELD 39.23N 96.96W
05/21/2019 M1.20 INCH CLAY KS CO-OP OBSERVER
24 HOUR RAINFALL AMOUNT.
0844 AM HEAVY RAIN LECOMPTON 39.05N 95.39W
05/21/2019 M1.76 INCH DOUGLAS KS CO-OP OBSERVER
24 HOUR RAINFALL.
0843 AM HEAVY RAIN AMERICUS 38.51N 96.27W
05/21/2019 M2.50 INCH LYON KS PUBLIC
24-HR RAINFALL.
0842 AM HEAVY RAIN 1 SSW OTTAWA 38.60N 95.28W
05/21/2019 M3.90 INCH FRANKLIN KS TRAINED SPOTTER
24-HR RAINFALL.
0831 AM HEAVY RAIN 8 NNW MOONLIGHT 39.12N 97.15W
05/21/2019 M1.75 INCH DICKINSON KS TRAINED SPOTTER
24 HOUR TOTAL.
0826 AM HEAVY RAIN 6 N WELLS 39.22N 97.55W
05/21/2019 M1.36 INCH OTTAWA KS TRAINED SPOTTER
24 HOUR TOTAL.
0820 AM HEAVY RAIN LE ROY 38.08N 95.63W
05/21/2019 M5.22 INCH COFFEY KS TRAINED SPOTTER
24 HOUR TOTAL.
0818 AM HEAVY RAIN 5 NW READING 38.58N 96.02W
05/21/2019 M1.80 INCH LYON KS CO-OP OBSERVER
24-HR RAINFALL.
0816 AM HEAVY RAIN 5 ENE PRINCETON 38.52N 95.19W
05/21/2019 M4.39 INCH FRANKLIN KS CO-OP OBSERVER
24 HOUR TOTAL.
0749 AM HEAVY RAIN GARNETT 38.28N 95.25W
05/21/2019 M4.26 INCH ANDERSON KS LAW ENFORCEMENT
24 HOUR RAINFALL.
0716 AM HEAVY RAIN GRIDLEY 38.10N 95.88W
05/21/2019 M4.45 INCH COFFEY KS CO-OP OBSERVER
24-HR RAINFALL.
0704 AM HEAVY RAIN WHITE CITY 38.80N 96.73W
05/21/2019 M1.54 INCH MORRIS KS CO-OP OBSERVER
24-HR RAINFALL.
0701 AM HEAVY RAIN 5 N WESTPHALIA 38.26N 95.50W
05/21/2019 M3.84 INCH ANDERSON KS CO-OP OBSERVER
24-HR RAINFALL.
0650 AM HEAVY RAIN 3 N SILVER LAKE 39.15N 95.85W
05/21/2019 M1.52 INCH SHAWNEE KS TRAINED SPOTTER
24-HR RAINFALL.
1245 AM NON-TSTM WND DMG VALLEY FALLS 39.34N 95.46W
05/21/2019 JEFFERSON KS EMERGENCY MNGR
A 4 FOOT DIAMETER ROTTEN TREE DOWNED POWER
LINES AND SNAPPED A POWER POLE.
1100 PM HEAVY RAIN 3 SW OLPE 38.23N 96.21W
05/20/2019 E2.25 INCH LYON KS EMERGENCY MNGR
STORM TOTAL AS OF 11 PM CDT. STILL RAINING.
0948 PM HEAVY RAIN 3 SE ADA 39.12N 97.84W
05/20/2019 E1.65 INCH OTTAWA KS PUBLIC
STORM TOTAL VIA SOCIAL MEDIA.
0945 PM NON-TSTM WND DMG VALLEY FALLS 39.34N 95.46W
05/20/2019 JEFFERSON KS EMERGENCY MNGR
A 5 FOOT DIAMETER TREE DOWNED.
0930 PM HEAVY RAIN 1 ESE AUBURN 38.90N 95.80W
05/20/2019 E1.50 INCH SHAWNEE KS PUBLIC
24 HOUR RAINFALL TOTAL. STILL RAINING
LIGHTLY.
0915 PM HEAVY RAIN 8 ENE NEW CAMBRIA 38.93N 97.37W
05/20/2019 M0.37 INCH DICKINSON KS MESONET
MESONET STATION FW0784 SOLOMON.
0911 PM NON-TSTM WND DMG VALLEY FALLS 39.35N 95.46W
05/20/2019 JEFFERSON KS EMERGENCY MNGR
DOWNED POWER LINES. APPEARS TO BE A
MICROSCALE WAKE LOW TYPE FEATURE THAT MOVED
THROUGH.
0910 PM HEAVY RAIN GARNETT 38.28N 95.25W
05/20/2019 M2.94 INCH ANDERSON KS EMERGENCY MNGR
MEASURED AT THE LAW ENFORCEMENT CENTER.
0907 PM HEAVY RAIN 5 SE HARRIS 38.27N 95.37W
05/20/2019 M2.64 INCH ANDERSON KS TRAINED SPOTTER
MEASURED WITH WEATHER STATION.
0903 PM FLASH FLOOD GARNETT 38.28N 95.24W
05/20/2019 ANDERSON KS EMERGENCY MNGR
PORTIONS OF US HIGHWAY 59 ARE CLOSED WITHIN
THE CITY OF GARNETT DUE TO HIGH WATER ACROSS
THE ROAD.
0815 PM HEAVY RAIN 4 NE FORBES FIELD 38.99N 95.62W
05/20/2019 M1.12 INCH SHAWNEE KS NWS EMPLOYEE
TOTAL AS OF 815 PM.
0715 PM HEAVY RAIN 1 NE CHAPMAN 38.98N 97.01W
05/20/2019 E1.15 INCH DICKINSON KS PUBLIC
24 HOUR TOTAL AS OF 7 PM. STILL LIGHTLY
RAINING.
0713 PM HEAVY RAIN 4 WNW LAWRENCE 38.99N 95.33W
05/20/2019 E0.84 INCH DOUGLAS KS PUBLIC
24 HOUR TOTAL AS OF 715 PM. STILL RAINING.
0631 PM HEAVY RAIN 8 ENE NEW CAMBRIA 38.93N 97.37W
05/20/2019 M0.85 INCH DICKINSON KS MESONET
MESONET STATION FW0784 SOLOMON.
0618 PM HEAVY RAIN 8 ENE NEW CAMBRIA 38.93N 97.37W
05/20/2019 M0.91 INCH DICKINSON KS MESONET
MESONET STATION FW0784 SOLOMON.
0601 PM HEAVY RAIN 8 ENE NEW CAMBRIA 38.93N 97.37W
05/20/2019 M0.94 INCH DICKINSON KS MESONET
MESONET STATION FW0784 SOLOMON.
&&Special weather statement, May 21, 2:34 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Topeka KS
234 PM CDT Tue May 21 2019
KSZ020-034-212000-
Cloud-Ottawa-
234 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA AND SOUTHWESTERN CLOUD
COUNTIES UNTIL 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southeast of Barnard to near Tescott to
3 miles east of Brookville. Movement was north at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Minneapolis, Bennington, Glasco, Delphos, Tescott, Culver, Wells and
Ada.
LAT...LON 3948 9793 3945 9763 3916 9741 3896 9752
3896 9787 3901 9793
TIME...MOT...LOC 1933Z 183DEG 41KT 3913 9801 3900 9785 3879 9779
SkowLocal storm report, May 21, 2:59 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
259 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLOOD 2 SW MERIDEN 39.17N 95.60W
05/21/2019 SHAWNEE KS EMERGENCY MNGR
70TH STREET CLOSED AT MUDDY CREEK DUE TO
FLOODING.
&&Local storm report, May 21, 4:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
400 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 SW CARLTON 38.67N 97.32W
05/21/2019 E1.00 INCH DICKINSON KS TRAINED SPOTTER
&&
BUNKERSpecial weather statement, May 21, 4:20 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Topeka KS
420 PM CDT Tue May 21 2019
KSZ009-021-022-036-212200-
Geary-Clay-Riley-Washington-
420 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEARY...NORTHWESTERN
RILEY...CENTRAL WASHINGTON AND CLAY COUNTIES UNTIL 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Agenda to 4 miles southwest of
Wakefield. Movement was northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clay Center, Washington, Wakefield, Clifton, Milford, Linn,
Greenleaf, Morganville, Morrowville, Green, Palmer, Vining,
Hollenberg, Milford Lake and Idana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, north central, northeastern and east central Kansas.
LAT...LON 4000 9698 3914 9686 3913 9721 3973 9735
4000 9709
TIME...MOT...LOC 2120Z 209DEG 30KT 3973 9728 3919 9709
SkowThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:06 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey | 4 hr |
| May 20, 9:01 PM CDT | Flash Flood Warning | TOP | Anderson | 4 hr |
| May 20, 10:30 PM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
| May 20, 10:33 PM CDT | River Flood Warning | TOP | Lyon | 9 days |
| May 20, 10:33 PM CDT | River Flood Warning | TOP | Washington | 55 hr |
| May 20, 10:33 PM CDT | River Flood Warning | TOP | Coffey | 11 days |
| May 20, 10:33 PM CDT | River Flood Warning | TOP | Lyon | 21 days |
| May 20, 10:33 PM CDT | River Flood Warning | TOP | Anderson | 44 hr |
| May 20, 10:33 PM CDT | River Flood Warning | TOP | Franklin | 56 hr |
| May 20, 10:33 PM CDT | River Flood Warning | TOP | Cloud | 58 hr |
| May 20, 11:09 PM CDT | Flash Flood Warning | TOP | Lyon | 4 hr |
| May 20, 11:58 PM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon | 14 hr |
| May 21, 2:46 AM CDT | Special Weather Statement | TOP | Douglas, Jefferson, Lyon, Morris, Osage, Shawnee | 59 min |
| May 21, 3:44 AM CDT | Areal Flood Warning | TOP | Jefferson | 17 hr |
| May 21, 5:57 AM CDT | River Flood Warning | TOP | Franklin | 63 hr |
| May 21, 9:02 AM CDT | Areal Flood Advisory | TOP | Dickinson, Douglas, Geary, Jackson, Jefferson, Lyon and 6 more | 5 hr |
| May 21, 9:56 AM CDT | River Flood Warning | TOP | Lyon | 3 days |
| May 21, 10:38 AM CDT | Special Weather Statement | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more | 52 min |
| May 21, 11:27 AM CDT | Special Weather Statement | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Jackson and 8 more | 63 min |
| May 21, 12:04 PM CDT | River Flood Warning | TOP | Shawnee | 9 hr |
| May 21, 1:55 PM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Dickinson, Douglas, Franklin, Geary and 9 more | 6 hr |
| May 21, 2:34 PM CDT | Special Weather Statement | TOP | Ottawa | 26 min |
| May 21, 3:21 PM CDT | River Flood Warning | TOP | Lyon | 23 hr |
| May 21, 3:21 PM CDT | River Flood Warning | TOP | Douglas, Jefferson | 47 hr |
| May 21, 3:21 PM CDT | River Flood Warning | TOP | Douglas, Jefferson | 66 hr |
| May 21, 3:22 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 38 min |
| May 21, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 30 min |
| May 21, 4:20 PM CDT | Special Weather Statement | TOP | Clay, Washington | 40 min |
| May 21, 4:56 PM CDT | Tornado Warning | TOP | Clay, Dickinson, Geary, Riley | 34 min |
| May 21, 5:09 PM CDT | River Flood Warning | TOP | Coffey | 21 days |
| May 21, 5:14 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 46 min |
| May 21, 5:18 PM CDT | Tornado Warning | TOP | Geary, Pottawatomie, Riley | 27 min |
| May 21, 5:45 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 45 min |
| May 21, 5:51 PM CDT | Special Weather Statement | TOP | Clay, Washington | 24 min |
| May 21, 5:59 PM CDT | Special Weather Statement | TOP | Clay, Ottawa | 31 min |
| May 21, 6:04 PM CDT | Special Weather Statement | TOP | Douglas, Franklin, Jackson, Jefferson, Shawnee | 26 min |
| May 21, 6:10 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Riley, Washington | 50 min |
| May 21, 6:11 PM CDT | Special Weather Statement | TOP | Washington | 49 min |
| May 21, 6:12 PM CDT | Tornado Warning | TOP | Marshall, Pottawatomie | 33 min |
| May 21, 6:14 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Shawnee | 46 min |
| May 21, 6:20 PM CDT | Tornado Warning | TOP | Jackson, Shawnee | 40 min |
| May 21, 6:25 PM CDT | Tornado Warning | TOP | Jackson, Jefferson, Shawnee | 35 min |
| May 21, 6:36 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha, Pottawatomie | 39 min |
| May 21, 6:39 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 36 min |
| May 21, 6:51 PM CDT | Tornado Warning | TOP | Jackson | 24 min |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.